Hail, Watonwan
- When
- July 19, 8:26 PM CST to 8:27 PM CST
- Where
- Watonwan County, St James
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.983, -94.633
14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 2:59 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUL 19 2006 .DISCUSSION... THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY. MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES. FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS. 1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS FOR WEDS SO FCST HIGHS BACK AT 90F. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/MF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 752 PM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 752 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS MAINLY SOUTH CENTRAL MINNESOTA LATE THIS EVENING AND OVERNIGHT...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. KAT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 925 PM CDT WED JUL 19 2006 MNZ083-200300- BLUE EARTH- 925 PM CDT WED JUL 19 2006 ...SIGNIFCANT WEATHER ALERT FOR BLUE EARTH COUNTIES UNTIL 1000 PM CDT... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE CRYSTAL...OR 13 MILES SOUTHWEST OF MANKATO...AND MOVING EAST AT 25 MPH. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL BLUE EARTH COUNTY...INCLUDING THE CITY OF LAKE CRYSTAL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
The Minneapolis radar (KMPX), 128 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
14 hail. Local standard time, as filed.
Hail occurred on the west side of town along St. James Lake. As reported by St. James Plain Dealer newspaper.
Hail reported on the west side of Owatonna.
Hail occurred at the County Fairgrounds in the northeastern portion of the city. Ponding of water was also reported near Clear Lake Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520248, 5520249, 5520250, 5520251, 5520252, 5520253, 5520261, 5520254, 5520255, 5520256, 5520257, 5520258, 5520259, 5520260.